Wisconsin, 2025Winter Weather in Wisconsin, February 14 to 15, 2025
February 14 to 15, 2025 · NWS MKX · 20 events in 20 counties and zones
Linked to an approaching warm front, a quick-moving band of heavy snow moved across southern Wisconsin on the evening of February 14. Widespread snowfall rates between 1-2 inches per hour were observed in the band, resulting in 3-6 inches of accumulation by late evening.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Linked to an approaching warm front, a quick-moving band of heavy snow moved across southern Wisconsin on the evening of February 14. Widespread snowfall rates between 1-2 inches per hour were observed in the band, resulting in 3-6 inches of accumulation by late evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 14, 10:08 AM CST, 4 hours 52 minutes earlier. Its key messages:
- A burst of accumulating snow is expected late this afternoon into this evening, characterized by a 2 to 3 hour period of up to 1 inch per hour rates. This will be followed by chances for continued snow at lighter rates into tonight. A Winter Weather Advisory remains in effect.
- Additional winter weather headlines are possible Saturday into Saturday night, as additional rounds of accumulating snow are likely. There remains a fair amount of uncertainty with snow totals for this second round.
- A lengthy period of much colder conditions, with bitterly cold wind chills at times, is expected Sunday night through at least mid-week.
Area forecast discussion, Feb 14, 10:08 AM CST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1008 AM CST Fri Feb 14 2025
.KEY MESSAGES...
- A burst of accumulating snow is expected late this afternoon
into this evening, characterized by a 2 to 3 hour period of up
to 1 inch per hour rates. This will be followed by chances for
continued snow at lighter rates into tonight. A Winter Weather
Advisory remains in effect.
- Additional winter weather headlines are possible Saturday into
Saturday night, as additional rounds of accumulating snow are
likely. There remains a fair amount of uncertainty with snow
totals for this second round.
- A lengthy period of much colder conditions, with bitterly cold
wind chills at times, is expected Sunday night through at
least mid-week.
&&
.UPDATE...
Issued 1005 AM CST Fri Feb 14 2025
The latest model output for sim reflectivity and 3-hour QPF
verifies that the start time of the Winter Weather Advisory
this afternoon / evening (4 PM CST start in the west, 6 PM start
in the east) remains on track, hence we do not plan any updates
to the advisory timing / area on this forecast iteration. If
the latest model guidance holds true, it is possible for the
southern half of the advisory (south of I-94, or possibly the
southern two thirds of the CWA) could be ended early (late
tonight instead of 6 AM Saturday). Given how volatile the model
solutions have been over the past few iterations, this decision
will have to wait until tonight, when radar signatures confirm
that any lingering snow is confined to central WI (along an E-W
oriented FGEN band, shown in high-res models). The latest HREF
guidance continues to suggest a 2 to 3 hour period (early in the
advisory window) capable of rates up to 1 inch per hour,
followed by slower rates possible into the overnight hours.
Saturday's model solutions still render one or multiple SW-NE
oriented FGEN bands of snow capable of localized moderate snow rates
/ brief heavy rates. Timing and placement remains a subject of
dispute between model ensemble members.
Sheppard
&&
.SHORT TERM...
Issued 409 AM CST Fri Feb 14 2025
Today through Saturday:
Confidence is high in a quick burst of snow later this afternoon
into the evening. Strong frontogenesis and warm air advection is
expected, particularly noteworthy at 850-700 mb. While there
will initially be a lot of dry air in the low levels, the
strong lift should help the low levels saturate relatively
quickly. The heaviest snow should last 2-4 hours, moving in
across the western half of the forecast area around 4-6 pm and
the eastern half 6 to 8 pm. Snowfall rates up to an inch an hour
will be possible. The snow will accumulate rapidly on roadways
once it gets started, so the evening commute will be impacted,
especially from Madison westward. Light to sometimes moderate
snow will linger into tonight, with snow totals of 2-5 inches
through tonight, the bulk of which will fall with the initial
burst. The snow is expected to be a little wetter than the last
round a couple days ago, with snow to liquid ratios around
10-13 to 1.
More rounds of accumulating snowfall will be possible Saturday
into Saturday night, as the main trough pushes into the area
while the surface low to the south deepens and moves into the
Ohio River Valley. There remains quite a bit of uncertatiny
with potential snow totals for this period given differences
among models with the strength of lingering forcing and extent
of mid-level dry air moving in from the northwest. Aside from
the differences among deterministic model solutions, the
uncertainty is also reflected in a fairly wide spread in model
ensemble precip totals for this period. For now, kept the precip
totals toward the average of the various model solutions until
there is more confidence to swing the forecast one way or
another.
DDV
&&
.LONG TERM...
Issued 409 AM CST Fri Feb 14 2025
Sunday through Thursday:
A little snow may linger early Sunday as the deepening surface
low well to the east pulls away and the main upper trough swings
through the area. Dry weather is likely by late afternoon as
high pressure begins to build into the area.
The focus then Sunday night through mid-week will be the arctic
airmass that is expected to settle into the area behind the
departing low. Well below normal temperatures will prevail, with
highs possibly not getting above the single digits through the
first half of the week, while lows will be in the single digits
and teens below zero. Cold weather headlines for wind chills may
be needed Sunday night into Monday morning and also Monday night
into Tuesday morning. Dry weather is expected through the first
half of next week.
DDV
&&
.AVIATION...
Issued 1005 AM CST Fri Feb 14 2025
High clouds (over 10,000 feet for now) will continue to thicken
and lower. VFR expected through the remainder of the morning and
early afternoon, with dry weather and south winds 8-12 KT.
For south central and southwestern WI terminals (KMSN and KJVL),
snow expected to arrive between 4 and 6 PM. Further east (KUES,
KSBM, KMKE, KENW), a 5 to 8 PM arrival is more likely. Towards
the onset of the event (late afternoon / early evening),
expecting a 2 to 3 hour period of 0.5 to 1 inch per hour snow
rates, followed by lighter snow possible into tonight. The
majority of the continued overnight snow could be confined to
central WI (KSBM, KFLD, KDLL), hence we dropped the prevailing
SN from the TAFs late tonight in favor of PROB30 groups where
applicable. The higher rate snow should be accompanied by IFR
visibility (roughly 1/2 mile), followed by roughly 5 SM
visibility for the lighter overnight snow. MVFR ceilings
(possibly IFR) likely to arrive during the higher rate snow,
then linger through tonight.
Low cloud ceilings linger into Saturday (and perhaps lower, IFR
looking likely), with potential for one or more bands of snow
with moderate rates in the region. Timing and placement of said
snow bands remains uncertain, but most areas are likely to
observe at least some measurable snow. Light and variable winds
Saturday morning, becoming 8-10 KT north winds in the afternoon.
Sheppard
&&
.MARINE...
Issued 409 AM CST Fri Feb 14 2025
High pressure centered just to the south of Lake Michigan early
this morning will head east into the Ohio River Valley today.
Southerly winds will develop and increase a bit between the
departing high and an approaching low. Winds will eventually
become east to northeast Saturday into Saturday night as
deepening low pressure travels from the southern Plains into
the Ohio River Valley. A Small Craft Advisory is in effect for
later this afternoon into early Saturday for the onshore winds
and building waves. North to northwest winds may approach gale
force Sunday into Sunday night (mainly over the open waters) as
the low lifts into the northeast United States and deepens a
bit more. Freezing Spray, possibly heavy for a times, is also
expected Sunday night through Monday (particularly over the
eastern two-thirds of the lake) as a much colder airmass moves
in.
DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory...WIZ046-WIZ047-WIZ056-WIZ057-WIZ062-
WIZ063-WIZ067-WIZ068-WIZ069...4 PM Friday to 6 AM
Saturday.
Winter Weather Advisory...WIZ051-WIZ052-WIZ058-WIZ059-WIZ060-
WIZ064-WIZ065-WIZ066-WIZ070-WIZ071-WIZ072...6 PM Friday
to 6 AM Saturday.
LM...Small Craft Advisory...LMZ643-LMZ644...3 PM Friday to 10 AM
Saturday.
Small Craft Advisory...LMZ645-LMZ646...3 PM Friday to 6 AM
Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Feb 14, 2:08 PM CST, 52 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
208 PM CST Fri Feb 14 2025
WIZ046-047-051-052-056>060-062>072-152015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
208 PM CST Fri Feb 14 2025
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
A burst of accumulating snow is expected to arrive from southwest
to northeast late this afternoon into this evening. A Winter
Weather Advisory is in effect. Slippery conditions will affect the
evening commute. Mainly light snow will then linger overnight.
.DAYS TWO THROUGH SEVEN...Saturday through Friday
Additional accumulating snow is likely Saturday into Saturday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed, but snowfall reports are
appreciated.
LMZ643>646-152015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
208 PM CST Fri Feb 14 2025
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
A Small Craft Advisory is in effect through Tonight for gusty
south to southeast winds and building waves.
.DAYS TWO THROUGH SEVEN...Saturday through Friday
The Small Craft Advisory remains in effect into Saturday morning
due to lingering waves.
Additional Advisory conditions are likely Saturday evening through
Sunday night.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-152015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
208 PM CST Fri Feb 14 2025
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Friday
Winds may approach gale force late Saturday night through Sunday
night. Winds will turn from northeast to northwest throughout said
period.
Another round of freezing spray, possibly heavy a times, is
likely Sunday evening through Monday night.
www.weather.gov/mkx
Winter Weather, Lafayette
- When
- February 14, 3:00 PM CST to 7:00 PM CST
- Where
- Lafayette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.661, -90.132 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 1-3 inch range countywide. Highest total of 3.1 inches observed in Argyle.
Winter Weather, Green
- When
- February 14, 4:00 PM CST to 8:00 PM CST
- Where
- Green forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.680, -89.602 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 2-4 inch range countywide. Highest total of 4.0 inches observed in Brodhead.
Winter Weather, Iowa
- When
- February 14, 4:00 PM CST to 9:00 PM CST
- Where
- Iowa forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.001, -90.135 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 2-4 inch range countywide. Highest total of 3.6 inches observed in Dodgeville.
Winter Weather, Columbia
- When
- February 14, 5:00 PM CST to 9:00 PM CST
- Where
- Columbia forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.467, -89.334 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 2-4 inch range countywide. Highest total of 3.5 inches observed in Portage.
Winter Weather, Dane
- When
- February 14, 5:00 PM CST to 10:00 PM CST
- Where
- Dane forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.067, -89.418 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 2-5 inch range countywide. Highest total of 5.1 inches observed in Madison.
Winter Weather, Green Lake
- When
- February 14, 5:00 PM CST to February 15, 1:00 AM CST
- Where
- Green Lake forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.800, -89.045 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 3-5 inch range countywide. Highest total of 4.9 inches observed in Green Lake.
Winter Weather, Rock
- When
- February 14, 5:00 PM CST to 9:00 PM CST
- Where
- Rock forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.671, -89.072 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 2-4 inch range countywide. Highest total of 4.0 inches observed in Beloit.
Winter Weather, Sauk
- When
- February 14, 5:00 PM CST to February 15, 12:00 AM CST
- Where
- Sauk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.427, -89.948 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 3-5 inch range countywide. Highest total of 5.5 inches observed in Lone Rock.
Winter Weather, Dodge
- When
- February 14, 6:00 PM CST to 11:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.416, -88.707 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 3-5 inch range countywide. Highest total of 4.4 inches observed in Beaver Dam.
Winter Weather, Jefferson
- When
- February 14, 6:00 PM CST to 10:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.021, -88.776 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 3-5 inch range countywide. Highest total of 4.5 inches observed in Sullivan.
Winter Weather, Kenosha
- When
- February 14, 6:00 PM CST to 10:00 PM CST
- Where
- Kenosha forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.573, -87.840 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 2-3 inch range countywide. Highest total of 3.0 inches observed in Kenosha.
Winter Weather, Milwaukee
- When
- February 14, 6:00 PM CST to 11:00 PM CST
- Where
- Milwaukee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 3-5 inch range countywide. Highest total of 5.0 inches observed in Whitefish Bay.
Winter Weather, Racine
- When
- February 14, 6:00 PM CST to 10:00 PM CST
- Where
- Racine forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.730, -87.812 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 2-4 inch range countywide. Highest total of 4.0 inches observed in Burlington.
Winter Weather, Walworth
- When
- February 14, 6:00 PM CST to 10:00 PM CST
- Where
- Walworth forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.669, -88.542 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 2-4 inch range countywide. Highest total of 4.0 inches observed in Elkhorn.
Winter Weather, Waukesha
- When
- February 14, 6:00 PM CST to 10:00 PM CST
- Where
- Waukesha forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.018, -88.304 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 3-6 inch range countywide. Highest total of 5.8 inches observed in Brookfield.
Winter Weather, Fond du Lac
- When
- February 14, 7:00 PM CST to February 15, 1:00 AM CST
- Where
- Fond du Lac forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.754, -88.488 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 2-4 inch range countywide. Highest total of 4.4 inches observed in Ripon.
Winter Weather, Marquette
- When
- February 14, 7:00 PM CST to February 15, 1:00 AM CST
- Where
- Marquette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 4-6 inch range countywide. Highest total of 5.5 inches observed in Montello.
Winter Weather, Ozaukee
- When
- February 14, 7:00 PM CST to 11:00 PM CST
- Where
- Ozaukee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.403, -87.891 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 3-6 inch range countywide. Highest total of 5.9 inches observed in Saukville.
Winter Weather, Sheboygan
- When
- February 14, 7:00 PM CST to February 15, 2:00 AM CST
- Where
- Sheboygan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 2-4 inch range countywide. Highest total of 4.0 inches observed in Sheboygan.
Winter Weather, Washington
- When
- February 14, 7:00 PM CST to 11:00 PM CST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.369, -88.231 (the zone’s center; the record gives no point)
Storm-total accumulations generally in the 3-5 inch range countywide. Highest total of 5.5 inches observed in West Bend.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, February 14, 20252 deaths · 2 injured · 1 event
- Winter Weather in Nebraska, February 14 to 15, 202521 events
- Winter Weather in Minnesota, February 14 to 15, 202513 events
- Winter Weather in Wisconsin, February 14 to 15, 20259 events
- Heavy Snow and High Wind in New Mexico, February 14, 202552 kt wind · 6 events
- Winter Storm and Avalanche in Colorado, February 14 to 15, 20255 events
- Heavy Snow in Minnesota, February 14 to 15, 20255 events
- Winter Weather in Maine, February 14, 20254 events
- Heavy Snow in Wisconsin, February 14 to 16, 20254 events
- Dense Fog in Colorado, February 14 to 15, 20252 events
- Heavy Snow in Colorado, February 14 to 15, 20252 events
- High Wind in Oklahoma, February 14, 202550 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1234492, 1234487, 1234489, 1234483, 1234484, 1234488, 1234497, 1234498, 1234485, 1234490, 1234491, 1234494, 1234496, 1234500, 1234502, 1234486, 1234493, 1234495, 1234499, 1234501.